MAUDE Adverse Event Report: AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

AGA MEDICAL CORPORATION AMPLATZER CRIBRIFORM OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-MF-035
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 10/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event of a deformed, sombrero deployment was confirmed.Following the simulated deployment, the deformed, round shape returned to normal and met functional specifications when analyzed at abbott.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all defined manufacturing specifications at the time of release to commercialization.Though the occluder was determined to meet functional specifications, the root cause of the deformation upon initial deployment is under further investigation.
 
Additional Manufacturer Narrative
Further information regarding this event has been requested.Investigation results will be provided in a subsequent submission.
 
Event or Problem Description
On (b)(6) 2019, a 35mm amplatzer cribriform occluder (lot/batch #: 6547232) was selected for implant.During device preparation a "sombrero-like" deformation was noted.The device was exchanged for another 35mm amplatzer cribriform occluder (lot/batch #: 5967154 ).During deployment of the second device a combination of a "sombrero" and "cobra-like" deformation was noted.The device was resheathed and removed.The physician decided to send the patient to surgery.After finishing the procedure a pericardial effusion was noted but not product related.The patient underwent emergency surgery.The patient was reported to be stable condition.Manufacturer report number: 2135147-2019-00361.

Brand Name
AMPLATZER CRIBRIFORM OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
AGA MEDICAL CORPORATION
5050 nathan lane north
plymouth MN 55442
MDR Report Key9266057
Report Number2135147-2019-00362
Device Sequence Number2132299
Product Code MLV
UDI-Device Identifier00811806010311
UDI-Public00811806010311
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number9-ASD-MF-035
Device Catalogue Number9-ASD-MF-035
Device Lot Number6547232
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/16/2019
Supplement Date Received by Manufacturer12/04/2019
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;